MAUDE Adverse Event Report: ENCORE MEDICAL L.P. CONSTRAINED LINER HIP; LINER, ACETABULAR, FMP CONSTRAINED 28XMP12

ENCORE MEDICAL L.P. CONSTRAINED LINER HIP; LINER, ACETABULAR, FMP CONSTRAINED 28XMP12
Model Number 436-28-012
Health Effect - Clinical Code No Information (3190)
Date of Event 07/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was due to patient bending down and dislocating the constrained liner.The previous surgery and the revision detailed in this investigation occurred over 2 months and 3 weeks apart.There was no information submitted with this complaint about any patient activities, accidents or medical contraindications that may have contributed to the event.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported components used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device and its associated concomitant parts were within its expiration dates at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to dislocation.There are many factors that may contribute to the event that are outside the control of djo surgical such as poor bone density, patient bone deterioration, inadequate soft tissue support, excessive range of motion, patient activities or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any patient activities that may have contributed to the event and hence a definitive root cause cannot be determined.
 
Event or Problem Description
Revision surgery - due to patient bending down and dislocating constrained liner.New constrained liner was put in.

Brand Name
CONSTRAINED LINER HIP
Common Device Name
LINER, ACETABULAR, FMP CONSTRAINED 28XMP12
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8874102
Report Number1644408-2019-00763
Device Sequence Number2742727
Product Code KWZ
UDI-Device Identifier00888912085779
UDI-Public(01)00888912085779
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K023794
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/06/2023
Device Model Number436-28-012
Device Catalogue Number436-28-012
Device Lot Number504C1009
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2019
Initial Report FDA Received Date08/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
436-28-000. LOT 496C1070; 497-28-000. LOT 629C1334
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR